Article Abstract

Probable paclitaxel-induced pancreatitis: uncommon case report and literature review

Authors: Hanan Raiss, Lamiae El Amarti, Jean Dominique Tigaud, Mohamed Layachi, Amandine Bruyas, Saber Boutayeb, Hassan Errihani

Abstract

Acute pancreatitis is an inflammatory disorder of the pancreas characterized by upper abdominal pain, nausea, and vomiting, with elevated serum amylase or lipase. Gallstones and alcohol are the two main etiologies; drug-induced pancreatitis is uncommon. Paclitaxel associated with pancreatitis is very rare and since that time, only seven case reports have been published. We report a case of a 54-year-old female who developed an acute pancreatitis after administration of the first cycle of neoadjuvant chemotherapy with paclitaxel (175 mg/m2 over 3 h) and carboplatin (AUC 6) for ovarian adenocarcinoma. After conservative management, pancreatitis was resolved. The patient received an additional five cycles of carboplatin with no complication. Because Paclitaxel is used in many chemotherapy protocols, it is important for clinicians to be aware that paclitaxel can induce acute pancreatitis, as early diagnosis can be vital.

Article Options

Download Citation